Hail, Douglas
- When
- June 11, 12:55 PM CST
- Where
- Douglas County, 2.76 mi S of Ann
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 36.990, -92.200
Isolated pulse type thunderstorms produced a few reports of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Isolated pulse type thunderstorms produced a few reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 11, 11:26 AM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1226 PM CDT SAT JUN 11 2011 ...UPDATE TO AVIATION... .DISCUSSION... A FEW SHOWERS AND THUNDERSTORMS IMPACTED AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH THE OVERNIGHT HOURS. HOWEVER...EARLY THIS MORNING...THE HIGHEST FREQUENCY OF STORMS WERE CONFINED TO AREAS ALONG AND NORTH OF THE INTERSTATE 70 CORRIDOR...LEAVING MOST OF THE OZARKS IN AN AREA OF DRY WEATHER. THE OZARKS AIR MASS WAS VERY MUGGY...AS DEW POINTS RANGED FROM THE MIDDLE 60S TO THE LOWER 70S. FOR TODAY...WE'VE DECIDED TO CUT BACK ON PRECIPITATION CHANCES AS ONGOING CONVECTION ACROSS NORTHERN MISSOURI SHOULD REMAIN WITHIN THAT AREA...AND BEGIN TO DISSIPATE WITH TIME. MEANWHILE...THE FRONTAL SYSTEM RESPONSIBLE FOR FORCING THESE THUNDERSTORMS...WILL CONTINUE TO SAG THROUGH SOUTHERN MISSOURI AND EVENTUALLY INTO NORTHERN ARKANSAS BY MID DAY. THIS WILL LIKELY CREATE BETTER RAIN CHANCES OVER FAR SOUTHERN MISSOURI THROUGH THIS AFTERNOON. DESPITE THE PRESENCE OF THE FRONT...FORCING ALONG THIS FEATURE REALLY DECREASES IN INTENSITY...THEREFORE THERE WILL NOT BE MUCH OF A LIFTING MECHANISM TO CREATE ADDITIONAL CONVECTION THROUGH MOST OF TODAY AND TONIGHT. BY SUNDAY...WE WILL BE WATCHING A POTENTIAL COMPLEX OF STORMS APPROACH THE OZARKS FROM THE WEST. BOTH THE ECMWF AND THE GFS HAVE BEEN SHOWING THIS SIGNAL FOR SEVERAL CONSECUTIVE RUNS. THE ENVIRONMENT OVER SOUTHEAST KANSAS AND WESTERN MISSOURI COULD BE FAVORABLE FOR A ROUND OF STRONG TO SEVERE THUNDERSTORMS. A SOLID CAPE/SHEAR COMBINATION WILL EXIST AS THIS POTENTIAL COMPLEX OF STORMS APPROACH. THE ONE ITEM THAT HAS CAUGHT OUR ATTENTION IS THE BACKED NATURE OF THE SURFACE WINDS ACROSS WESTERN MISSOURI SUNDAY AFTERNOON AND EVENING...ALLOWING FOR ENHANCED VALUES OF LOW LEVEL HELICITIES. SUNDAY AFTERNOON AND EVENING IS STILL A SHORT TERM FORECAST CHALLENGE WHEN ATTEMPTING TO DISCERN SEVERE WEATHER POTENTIAL. MUCH WILL DEPEND ON HOW THE KANSAS COMPLEX OF STORMS EVOLVES WITH TIME...WHICH IS TOUGH TO KNOW AT THIS POINT. UPPER LEVEL RIDGING BUILDS BACK OVER THE OZARKS FOR THE PERIOD MONDAY THROUGH TUESDAY AFTERNOON. THIS RIDGE WILL BE SHORT LIVED AS THE MAIN BELT OF WESTERLIES SAGS BACK INTO THE AREA...CREATING ADDITIONAL CHANCES FOR RAIN. THE INITIAL CHANCE FOR RAIN COULD OCCUR AS SOON AS LATE TUESDAY NIGHT...AS THE FIRST OF SEVERAL WEAK DISTURBANCES MIGRATE OVERHEAD. NORTHWEST FLOW BECOMES ESTABLISHED BY TUESDAY NIGHT OR WEDNESDAY...AND PERSISTS AT LEAST THROUGH FRIDAY. THIS WILL CREATE MORE THUNDERSTORM CHANCES...WITH THE LIKELIHOOD OF NOCTURNAL COMPLEXES OF STORMS DEVELOPING ACROSS THE PLAINS ON A NIGHTLY BASIS GIVEN THE PATTERN. TEMPERATURES WILL ALSO BECOME COOLER...WITH AFTERNOON HIGHS IN THE 80S BECOMING THE NORM THROUGH NEXT WEEK. CRAMER && .AVIATION... FOR THE 18Z TAFS...A WEAK AND DIFUSED FRONTAL BOUNDARY IS CURRENTLY NEAR THE ARKANSAS AND MISSOURI BORDER. LIGHT NORTHERLY WINDS ARE BEHIND THIS BOUNDARY THIS AFTERNOON AT MOST TERMINALS. KSGF AND KSGF WILL HAVE MVFR CEILINGS THROUGH EARLY AFTERNOON UNTIL STRATUS DECK MIXES OUT. WINDS WILL GRADUALLY SHIFT EASTERLY TONIGHT AND SOUTHEASTERLY BY TOMORROW MORNING. WILL HAVE TO WATCH STORMS DEVELOPING OVER THE HIGH PLAINS LATE TONIGHT WHICH MAY TRY TO MOVE INTO THE AREA BY EARLY TOMORROW MORNING. EXACT TIMING AND COVERAGE IS UNCERTAIN AND HAVE MENTIONED VCTS AROUND 12Z AT THIS TIME. GRIFFIN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT SAT JUN 11 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED LIGHTNING RISK. ELEVATED HAIL RISK. ELEVATED WIND RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THIS EVENING ACROSS THE SOUTHERN MISSOURI OZARKS. ISOLATED SEVERE HAIL AND DAMAGING WIND GUSTS MAY BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THERE ARE INDICATIONS THAT A COMPLEX OF THUNDERSTORMS WILL DEVELOP ACROSS THE HIGH PLAINS OF KANSAS LATE TONIGHT AND MOVE SOUTHEASTWARD TOWARDS EXTREME SOUTHEAST KANSAS AND EXTREME SOUTHWESTERN MISSOURI BY SUNRISE SUNDAY MORNING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF SOUTHWEST MISSOURI SUNDAY MORNING. THIS ACTIVITY WILL CONTINUE TO SPREAD EAST ACROSS THE REMAINDER OF THE AREA...WITH REDEVELOPMENT POSSIBLE DURING THE AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE WEATHER RISKS. PERIODIC CHANCES FOR THUNDERSTORMS CANNOT BE RULED OUT FROM TUESDAY THROUGH FRIDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR AREAS NEAR THE MISSOURI AND ARKANSAS BORDER. SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND EXTREME SOUTHWESTERN MISSOURI BY SUNRISE SUNDAY MORNING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 120 PM CDT SAT JUN 11 2011 MOZ096-097-111900- DOUGLAS MO-HOWELL MO- 120 PM CDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS AND NORTHWESTERN HOWELL COUNTIES UNTIL 200 PM CDT... AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTHEASTERN DOUGLAS COUNTY...OR 7 MILES SOUTH OF MOUNTAIN GROVE...MOVING EAST AT 15 MPH. PENNY SIZE HAIL... AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF NORTHWESTERN HOWELL AND NORTHEASTERN DOUGLAS COUNTIES. LAT...LON 3706 9199 3694 9198 3699 9233 3706 9232 TIME...MOT...LOC 1820Z 271DEG 12KT 3704 9221 GRIFFIN
The Springfield radar (KSGF), 110 km away, was scanning. The volume nearest the first event began at 18:55 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298916, 298918.